MAUDE Adverse Event Report: US SURGICAL PUERTO RICO TA; STAPLER, SURGICAL

US SURGICAL PUERTO RICO TA; STAPLER, SURGICAL
Model Number TA3035S
Medical Device Problem Codes Failure to Fire (2610); Expulsion (2933)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a veterinary procedure, when the surgeon opened the device with the staple reload, some of the staples were already coming out of the reload, and the stapler itself would not fire.A new linear stapler was used to resolve the issue.There was no patient injury.
 
Additional Manufacturer Narrative
Medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that the instrument was received loaded with a 3.5mm single use loading unit (sulu) and some of the staples were partially advanced in the cartridge.The staples were in unusable and unformed conditions.The pusher slot that did not have a partially advanced staple was not loaded with any staple.The identifying witness mark from automatic firing fixture was present on the instrument handle.Functional testing found that the advanced unformed staples in the sulu were reused and reset inside the cartridge.The instrument and the sulu were applied to appropriate test media.The jaw closes smoothly, the pin slide advances fully, and the handle actuates smoothly into pre-clamped and clamped positions.The jaw opens, handle unlocks, and pin slide retracts when black release button was depressed.Acceptable staple formation was observed on test media.It was reported that the instrument did not fire and staple prefired.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur when the firing stroke was not completed during application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: to fire the instrument, squeeze the handle a second time until it reaches a solid stop and it locks in the back position.If the ins trument handle was partially squeezed during firing then released, bleeding may occur as the instrument was not fully fired.The black release button may be used to open the instrument at any time during approximation.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19559776
Report Number2647580-2024-02665
Device Sequence Number6730683
Product Code GAG
UDI-Device Identifier10884521043114
UDI-Public10884521043114
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K231491
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTA3035S
Device Catalogue NumberTA3035S
Device Lot NumberP2L0606
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by Manufacturer08/08/2024
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown